Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jan 30, 2018, 6:10 AM CST for 16 counties in Texas. It took effect at Jan 30, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2018, 6:10 AM CST (12:10 UTC)
- In effect from
- Jan 30, 2018, 11:00 AM CST
- Expired
- Jan 30, 2018, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS84 KSJT 301210 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 610 AM CST Tue Jan 30 2018 TXZ064-065-301315- /O.CAN.KSJT.FW.A.0002.180130T1700Z-180131T0000Z/ Sterling-Coke- 610 AM CST Tue Jan 30 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. The National Weather Service in San Angelo has cancelled the Fire Weather Watch. $$ TXZ049-054-098-099-113-114-127-128-310000- /O.UPG.KSJT.FW.A.0002.180130T1700Z-180131T0000Z/ /O.NEW.KSJT.FW.W.0002.180130T1700Z-180131T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- 610 AM CST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE BIG COUNTRY... The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect from 11 AM this morning to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Wind...SOUTH AT 20 TO 25 MPH, WITH GUSTS OVER 30 MPH POSSIBLE. * Humidity...FALLING BELOW 20 PERCENT. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
570 WWUS84 KSJT 301810 RFWSJT URGENT - FIRE WEATHER MESSAGE National Weather Service San Angelo TX 1210 PM CST Tue Jan 30 2018 TXZ064>066-071>073-139-140-310000- /O.EXA.KSJT.FW.W.0002.000000T0000Z-180131T0000Z/ Sterling-Coke-Runnels-Irion-Tom Green-Concho-Coleman-Brown- 1210 PM CST Tue Jan 30 2018 ...RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE CONCHO VALLEY AND PORTIONS OF THE HEARTLAND. THIS IS MAINLY NORTH OF A SAN ANGELO TO BROWNWOOD LINE.. The National Weather Service in San Angelo has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * Wind...SOUTH AT 20 TO 25 MPH, WITH GUSTS OVER 30 MPH POSSIBLE. * Humidity...FALLING BELOW 20 PERCENT. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ049-054-098-099-113-114-127-128-310000- /O.CON.KSJT.FW.W.0002.000000T0000Z-180131T0000Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- 1210 PM CST Tue Jan 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE BIG COUNTRY... * Wind...SOUTH AT 20 TO 25 MPH, WITH GUSTS OVER 30 MPH POSSIBLE. * Humidity...FALLING BELOW 20 PERCENT. * Impacts...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 5:20 AM CST, 50 minutes earlier.
Area forecast discussion, Jan 30, 5:20 AM CST, 50 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 520 AM CST Tue Jan 30 2018 .AVIATION... /12Z TAFS/ VFR conditions will prevail across all terminals for the next 24 hours. Winds will be gusty from the south at all terminals by 16z. Winds will be between 10 to 20 knots with gusts up to 30 knots possible. The winds will stay elevated at KABI and KSJT into the evening hours. && .PREV DISCUSSION... /issued 443 AM CST Tue Jan 30 2018/ SHORT TERM... (Today and Tonight) ..Unseasonably Warm and Dry... Dry conditions will continue for at least another 24 hours. Increasing surface pressure gradient will produce gusty winds from the south today, especially across our northern counties. Highs today will be much warmer than what we normally expect for this time of year. Overnight tonight, winds from the south will continue to increase low-level moisture. This increasing moisture will limit overnight lows to numbers warmer than seasonal normals. LONG TERM... (Wednesday through Monday) ..Continued Dry... Dry conditions will continue across West Central Texas through this next weekend and into the start of the following work week. Another cold front will push south, across Texas, on Thursday. Cold air will then follow the front, and on Friday, afternoon highs will likely be in the 50s; that's much closer to seasonal normals. Winds from the south return quickly on Saturday and help push afternoon highs back into mainly the 65 to 70 range. However, another cold front on Sunday will send temperatures down again. Much colder air will then settle over West Central Texas on Monday and limit afternoon highs again to the 50s. FIRE WEATHER... A combination of minimum relative humidity values dropping below 20 percent and gusty southerly winds greater than 20 mph, at the 20 foot level, will result in critical fire weather conditions across the Big Country. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 45 75 41 / 0 0 0 0 San Angelo 69 42 73 43 / 0 0 0 0 Junction 66 38 69 44 / 0 0 0 0 Brownwood 67 39 74 43 / 0 0 0 0 Sweetwater 68 44 75 41 / 0 0 0 0 Ozona 64 39 68 41 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 6 PM CST this evening for Callahan-Fisher-Haskell-Jones-Nolan-Shackelford- Taylor-Throckmorton. && 99/99/40
Hazardous weather outlook, Jan 29, 2:25 PM CST, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 225 PM CST Mon Jan 29 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 225 PM CST Mon Jan 29 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions are possible Tuesday afternoon across an area west of a Clyde to Robert Lee line, including all of the Big Country and the Northwest Concho Valley. A lack of recent rainfall, a very dry air mass, and gusty southwest winds will combine to produce these critical conditions. A Fire Weather Watch has been issued for Tuesday afternoon. Elevated fire weather conditions will likely redevelop on Wednesday afternoon as the dry conditions continue. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.